Evidence map›Paper›PMID 35201591›Full record

ArticleInternational journal of hematology2022

Nivolumab-induced systemic lymphadenopathy occurring during treatment of malignant melanoma: a case report.

Tomoyo Kubo, Akihisa Hino, Kentaro Fukushima, Yoshimitsu Shimomura, Masako Kurashige, Shinsuke Kusakabe, Yasuhiro Nagate, Jiro Fujita, Takafumi Yokota, Hisashi Kato and 3 more

Abstract readCase Reports
PubMed Publisher
In one paragraph

Article in International journal of hematology, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.3field-weighted citation impact, top 43% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

13 authors at 3 institutions in 1 country.

Tomoyo KuboDepartment of Hematology, Kobe City Hospital Organization Kobe City Medical Center General Hospital, Kobe, Hyogo, Japan.
Akihisa HinoDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Kentaro FukushimaDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan. kfukushi@bldon.med.osaka-u.ac.jp.ORCID http://orcid.org/0000-0002-8003-2584
Yoshimitsu ShimomuraDepartment of Hematology, Kobe City Hospital Organization Kobe City Medical Center General Hospital, Kobe, Hyogo, Japan.
Masako KurashigeDepartment of Diagnostic Pathology, Osaka University Hospital, Suita, Osaka, Japan.
Shinsuke KusakabeDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Yasuhiro NagateDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Jiro FujitaDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Takafumi YokotaDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Hisashi KatoDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Hirohiko ShibayamaDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
Atsushi TanemuraDepartment of Dermatology, Integrated Medicine, Graduate School of Medicine, Osaka University, Suita, Osaka, Japan.
Naoki HosenDepartment of Hematology and Oncology, Osaka University Graduate School of Medicine, 2-2-C9, Yamada-Oka, Suita, Osaka, 565-0871, Japan.
The University of Osaka · JPKobe City Medical Center General Hospital · JPOsaka University Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Nivolumab is an anti-programmed cell death protein 1 monoclonal antibody that exhibits significant efficacy in treating melanoma and other malignancies. However, various nivolumab-induced immune-related adverse events (irAEs) have been reported, and differentiating irAEs from tumor progression is sometimes difficult. Here, we report a case of reactive lymphadenopathy occurring after treatment with nivolumab. A 56-year-old man with stage IIIC melanoma received adjuvant therapy with nivolumab after wide local excision. He developed systemic lymphadenopathy and autoimmune hemolytic anemia 1 month after receiving seven cycles of nivolumab. Pathological analysis of a cervical lymph node biopsy specimen revealed no metastatic lesion or any other malignancy, including lymphoma. Thus, the patient was diagnosed with nivolumab-induced reactive lymphadenopathy. Systemic corticosteroids were administered to reduce hemolysis, which led to the resolution of lymphadenopathy. When progressive lymphadenopathy is observed in a patient who received immune checkpoint inhibitor therapy, reactive lymphadenopathy should be carefully distinguished from progression to lymphoid metastasis, and biopsy should be performed if needed.

Indexed as

Antineoplastic Agents, ImmunologicalLymphadenopathyMelanomaNivolumabSkin NeoplasmsCutaneous Malignant MelanomaHumansMaleMiddle AgedAntineoplastic Agents, ImmunologicalNivolumabAdverse drug eventImmune checkpoint inhibitorsReactive lymphadenopathy

Identifiers

PMID35201591
OpenAlexW4213458427

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.